Pernicious Anaemia Society
14,684 members10,452 posts

Itchy rash after 7th injection

My injection the day before yesterday was quite painful (7th of alternate day injections ) and went red and inflamed looking afterwards. I thought it may bruise badly but today I have an itchy red rash there and no bruise. All of my injection sites have a bruise about 1cm diameter. I feel quite concerned knowing I have a lifetime of this ahead of me...especially the one with the red rash.

Just to clarify, I'm not using a wipe pre injection , though I could. I'm using an orange 1" 25g needle. I wonder if it's not going deep enough ? Any input appreciated ! Rather anxious about today's injection :(

5 Replies
oldestnewest

I cannot comment on self injections as I have mine at the local surgery.

Coincidentally enough my nurse when giving me my B12 jab this morning asked if the injections were "painful" and I replied that with over 600 during the past 45 years "only a handful" had actually hurt, On Wednesday this week it will be the 45th Anniversary of the first one.

I hope someone on here will be able to advise you Jesswoozer1

Reply

sterile wipe isn't needed - and I think its pretty mixed on whether its good or bad.

Sounds like you are injecting subcutaneously rather than IM. The bruising is probably because you are managing to catch a vein.

Are you keeping the B12 in the fridge and then injecting when it is still cold - it can be warmed in the hand before injecting and using warm B12 would be less painful. Also injecting slowly can make it less painful.

Reply

Hi Jesswoozer1. Yes, you may be right - sometimes not doing a SC injection deep enough can result in bruising (or staining from the red B12) and perhaps irritation. SC injection is supposed to be a deep SC injection (rather than subdermal - just under the skin).

If you continue to have trouble, might be worth considering injecting IM - once you've done self-injection, IM is no more trouble that SC - once you've done the first one 😀).

Post again if you need more help. Good luck 👍

Reply

I'm 16 days into SI. Worryingly enough now the IM ( 1.5" needle) I did 2 days ago has now come up overnight from being a deep bruise to a red, slightly swollen hot patch about 1 " in diameter .The one from 4 days ago is now very hot red and extending also. So, the last 2 injections have both appeared to have a ? cellulitis /local allergic reaction. One was with a medi wipe first and the other wasn't.

I'm devastated. I certainly can't inject today. I daren't. I have no idea whether this is an allergic reaction or cellulitis. I suspect it's an allergy. The 6 previous ones have all bruised....I just wonder WHY the one from 4 days ago has now decided to play up ?? What a mess. I have no idea how to proceed now.

I was just starting to feel so much better too. I'm terrified of crashing now but will have to stop. Any thoughts or similar stories would be very much appreciated !

Sorry I should have perhaps made a separate post of this :(

Reply

I appreciate this thread is a few months old but I have had the same thing start happening to me after injections. Did any one work out what it was? I daren't do anymore.

Reply

You may also like...